Alert archive / Oregon / Wind Advisories in 2011
Wind Advisory 33, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Nov 1, 2011, 12:56 PM PDT for 6 counties in Oregon. It took effect at Nov 2, 2011, 8:00 AM PDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2011, 12:56 PM PDT (19:56 UTC)
- In effect from
- Nov 2, 2011, 8:00 AM PDT
- Expired
- Nov 3, 2011, 2:00 AM PDT
- In force
- 18 hr
- Issued by
- NWS Pendleton, OR
Counties Gilliam County, OR, Morrow County, OR, Umatilla County, OR, Union County, OR, Wallowa County, OR, Wheeler County, OR
The radar
The Pendleton radar (KPDT), 40 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 7.9 hours before the alert went out and 294 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1741 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -93 m²/s²
- 0-3 km storm-relative helicity
- -49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
173 WWUS76 KPDT 011956 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1256 PM PDT TUE NOV 1 2011 ...VERY WINDY CONDITIONS EXPECTED OVER EASTERN OREGON ON WEDNESDAY... .A STRONG SURFACE PRESSURE GRADIENT AND LOW LEVEL JET STREAM WILL RESULT IN VERY WINDY CONDITIONS FOR MOST OF THE DAY WEDNESDAY INTO WEDNESDAY EVENING. ORZ507-508-020600- /O.NEW.KPDT.WI.Y.0033.111102T1500Z-111103T0600Z/ FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...HEPPNER... CONDON...FOSSIL 1256 PM PDT TUE NOV 1 2011 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 11 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 11 PM PDT WEDNESDAY. * TIMING: WINDS WILL INCREASE DURING THE MORNING AND BE AT PEAK VALUES DURING THE AFTERNOON AND EARLY EVENING * WINDS: SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH MAINLY RIGHT NEAR THE BASE OF THE BLUE MOUNTAINS. WINDS WILL BE LIGHTER AWAY FROM THE BLUE MOUNTAINS. * IMPACTS: TRAVEL WILL BE IMPACTED...ESPECIALLY FOR HIGH PROFILE VEHICLES ON EAST-WEST ORIENTED ROADS. LOOSE OBJECTS OUTDOORS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ049-050-020600- /O.NEW.KPDT.WI.Y.0033.111102T1500Z-111103T0600Z/ GRANDE RONDE VALLEY-WALLOWA COUNTY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE...ENTERPRISE... JOSEPH...WALLOWA 1256 PM PDT TUE NOV 1 2011 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 11 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 11 PM PDT WEDNESDAY. * TIMING: WINDS WILL INCREASE DURING THE MORNING AND PEAK DURING THE AFTERNOON THROUGH THE EARLY EVENING. * WINDS: SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH. STRONGEST WIND WILL BE IN LADD AND PYLES CANYONS IN THE GRANDE RONDE VALLEY...AND IN THE SOUTHERN AND EASTERN PORTIONS OF WALLOWA COUNTY. * IMPACTS: TRAVEL WILL BE IMPACTED...ESPECIALLY FOR HIGH PROFILE VEHICLES ON EAST-WEST ORIENTED ROADS. LOOSE OBJECTS OUTDOORS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
6 follow-up statements
494 WWUS76 KPDT 020414 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 914 PM PDT TUE NOV 1 2011 ...VERY WINDY CONDITIONS EXPECTED OVER EASTERN OREGON ON WEDNESDAY... .A STRONG SURFACE PRESSURE GRADIENT AND LOW LEVEL JET STREAM WILL RESULT IN VERY WINDY CONDITIONS FOR MOST OF THE DAY WEDNESDAY INTO WEDNESDAY EVENING. ORZ507-508-021500- /O.CON.KPDT.WI.Y.0033.111102T1500Z-111103T0600Z/ FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...HEPPNER... CONDON...FOSSIL 914 PM PDT TUE NOV 1 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 11 PM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 11 PM PDT WEDNESDAY. * TIMING: WINDS WILL INCREASE DURING THE MORNING AND BE AT PEAK VALUES DURING THE AFTERNOON AND EARLY EVENING * WINDS: SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH MAINLY RIGHT NEAR THE BASE OF THE BLUE MOUNTAINS. WINDS WILL BE LIGHTER AWAY FROM THE BLUE MOUNTAINS. * IMPACTS: TRAVEL WILL BE IMPACTED...ESPECIALLY FOR HIGH PROFILE VEHICLES ON EAST-WEST ORIENTED ROADS. LOOSE OBJECTS OUTDOORS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ049-050-021500- /O.CON.KPDT.WI.Y.0033.111102T1500Z-111103T0600Z/ GRANDE RONDE VALLEY-WALLOWA COUNTY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE...ENTERPRISE... JOSEPH...WALLOWA 914 PM PDT TUE NOV 1 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 11 PM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 11 PM PDT WEDNESDAY. * TIMING: WINDS WILL INCREASE DURING THE MORNING AND PEAK DURING THE AFTERNOON THROUGH THE EARLY EVENING. * WINDS: SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH. STRONGEST WIND WILL BE IN LADD AND PYLES CANYONS IN THE GRANDE RONDE VALLEY...AND IN THE SOUTHERN AND EASTERN PORTIONS OF WALLOWA COUNTY. * IMPACTS: TRAVEL WILL BE IMPACTED...ESPECIALLY FOR HIGH PROFILE VEHICLES ON EAST-WEST ORIENTED ROADS. LOOSE OBJECTS OUTDOORS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
420 WWUS76 KPDT 021500 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 800 AM PDT WED NOV 2 2011 ...VERY WINDY CONDITIONS EXPECTED OVER EASTERN OREGON TODAY AND TONIGHT... .A VIGOROUS STORM SYSTEM WILL APPROACH THE PACIFIC NORTHWEST AND TIGHTEN PRESSURE GRADIENTS ACROSS PORTIONS OF THE AREA INTO TONIGHT. THE STORM SYSTEM WILL CREATE WINDY CONDITIONS ESPECIALLY ACROSS THE FOOTHILLS OF THE BLUE MOUNTAINS...GRANDE RONDE VALLEY...WALLOWA AREAS. SOUTH WINDS WILL INCREASE BETWEEN 25 TO 40 MPH WITH GUSTS NEARING 55 MPH INTO THIS EVENING. ORZ507-508-030600- /O.CON.KPDT.WI.Y.0033.000000T0000Z-111103T0600Z/ FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...HEPPNER... CONDON...FOSSIL 800 AM PDT WED NOV 2 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * TIMING: WINDY CONDITIONS WILL CONTINUE AND PEAK DURING THE AFTERNOON AND EARLY EVENING. * WINDS: SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 50 MPH WILL OCCUR ESPECIALLY ALONG THE BASE OF THE BLUE MOUNTAINS. * IMPACTS: TRAVEL WILL BE IMPACTED...ESPECIALLY FOR HIGH PROFILE VEHICLES ON EAST-WEST ORIENTED ROADS. LOOSE OBJECTS OUTDOORS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ049-050-030600- /O.CON.KPDT.WI.Y.0033.000000T0000Z-111103T0600Z/ GRANDE RONDE VALLEY-WALLOWA COUNTY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE...ENTERPRISE... JOSEPH...WALLOWA 800 AM PDT WED NOV 2 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * TIMING: VERY WINDY CONDITIONS WILL CONTINUE AND PEAK DURING THE AFTERNOON THROUGH THE EARLY EVENING. * WINDS: SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH. STRONGEST WIND WILL BE IN LADD AND PYLES CANYONS IN THE GRANDE RONDE VALLEY...AND IN THE SOUTHERN AND EASTERN PORTIONS OF WALLOWA COUNTY. * IMPACTS: TRAVEL WILL BE IMPACTED...ESPECIALLY FOR HIGH PROFILE VEHICLES ON EAST-WEST ORIENTED ROADS. LOOSE OBJECTS OUTDOORS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
429 WWUS76 KPDT 022107 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 207 PM PDT WED NOV 2 2011 ...VERY WINDY CONDITIONS EXPECTED OVER EASTERN OREGON TODAY AND TONIGHT... .A VIGOROUS STORM SYSTEM WILL APPROACH THE PACIFIC NORTHWEST AND TIGHTEN PRESSURE GRADIENTS ACROSS PORTIONS OF THE AREA INTO TONIGHT. THE STORM SYSTEM WILL CREATE WINDY CONDITIONS ESPECIALLY ACROSS THE FOOTHILLS OF THE BLUE MOUNTAINS...GRANDE RONDE VALLEY...WALLOWA AREAS. ORZ049-030600- /O.CAN.KPDT.WI.Y.0033.000000T0000Z-111103T0600Z/ /O.NEW.KPDT.DU.Y.0001.111102T2107Z-111103T0900Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 207 PM PDT WED NOV 2 2011 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 2 AM PDT THURSDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A BLOWING DUST ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM PDT THURSDAY. THE BLOWING DUST ADVISORY REPLACES THE WIND ADVISORY. * TIMING: VERY WINDY CONDITIONS WILL CONTINUE THROUGH THE EARLY MORNING PEAKING DURING THE AFTERNOON THROUGH THE EARLY EVENING. * WINDS: SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 55 MPH. STRONGEST WIND WILL BE IN THE SOUTHERN PORTIONS OF THE GRANDE RONDE VALLEY. * VISIBILITY: TRAINED SPOTTERS HAVE REPORTED LOCAL VISIBILITIES ARE REDUCED TO ONE-QUARTER MILE BETWEEN ISLAND CITY AND IMBLER ALONG HIGHWAY 82. THESE CONDITIONS ARE EXPECTED TO CONTINUE INTO THE EVENING. * IMPACTS: TRAVEL WILL ALSO BE IMPACTED BY THE WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES ON EAST-WEST ORIENTED ROADS. LOOSE OBJECTS OUTDOORS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLOWING DUST ADVISORY IS ISSUED WHEN VISIBILITIES ARE EXPECTED TO RANGE BETWEEN ONE QUARTER MILE AND THREE QUARTERS OF A MILE. MOTORISTS ARE URGED TO USE CAUTION AND SLOW DOWN TO ADJUST FOR REDUCED VISIBILITIES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ050-030600- /O.EXT.KPDT.WI.Y.0033.000000T0000Z-111103T0900Z/ WALLOWA COUNTY- INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH...WALLOWA 207 PM PDT WED NOV 2 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 AM PDT THURSDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 AM PDT THURSDAY. * TIMING: VERY WINDY CONDITIONS WILL CONTINUE THROUGH THE EARLY MORNING PEAKING DURING THE AFTERNOON THROUGH THE EARLY EVENING. * WINDS: SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH. STRONGEST WIND WILL BE IN THE SOUTHERN AND EASTERN PORTIONS OF WALLOWA COUNTY. * IMPACTS: TRAVEL WILL BE IMPACTED...ESPECIALLY FOR HIGH PROFILE VEHICLES ON EAST-WEST ORIENTED ROADS. LOOSE OBJECTS OUTDOORS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ507-508-030600- /O.CON.KPDT.WI.Y.0033.000000T0000Z-111103T0600Z/ FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...HEPPNER... CONDON...FOSSIL 207 PM PDT WED NOV 2 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * TIMING: VERY WINDY CONDITIONS WILL CONTINUE THROUGH THE EVENING PEAKING DURING THE AFTERNOON THROUGH THE EARLY EVENING. * WINDS: SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 50 MPH WILL OCCUR ESPECIALLY ALONG THE BASE OF THE BLUE MOUNTAINS. * IMPACTS: TRAVEL WILL BE IMPACTED...ESPECIALLY FOR HIGH PROFILE VEHICLES ON EAST-WEST ORIENTED ROADS. LOOSE OBJECTS OUTDOORS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ JBONK
308 WWUS76 KPDT 030408 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 908 PM PDT WED NOV 2 2011 ...VERY WINDY CONDITIONS EXPECTED OVER EASTERN OREGON TONIGHT... .A VIGOROUS STORM SYSTEM WILL APPROACH THE PACIFIC NORTHWEST AND TIGHTEN PRESSURE GRADIENTS ACROSS PORTIONS OF THE AREA INTO TONIGHT. THE STORM SYSTEM WILL CREATE WINDY CONDITIONS ESPECIALLY IN THE GRANDE RONDE VALLEY...WALLOWA COUNTY AREAS. ORZ507-508-030515- /O.CAN.KPDT.WI.Y.0033.000000T0000Z-111103T0600Z/ FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...HEPPNER... CONDON...FOSSIL 908 PM PDT WED NOV 2 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND ADVISORY. LOCALLY BREEZY WINDS WILL CONTINUE ALONG THE FOOTHILLS UNTIL A COLD FRONT ARRIVES LATE TONIGHT. $$ ORZ049-030900- /O.CON.KPDT.DU.Y.0001.000000T0000Z-111103T0900Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 908 PM PDT WED NOV 2 2011 ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY... A BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY. * TIMING: VERY WINDY CONDITIONS WILL CONTINUE THROUGH THROUGH TONIGHT THEN DECREASING AFTER MIDNIGHT. * WINDS: SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 55 MPH. STRONGEST WIND WILL BE IN THE SOUTHERN PORTIONS OF THE GRANDE RONDE VALLEY. * VISIBILITY: TRAINED SPOTTERS HAVE REPORTED LOCAL VISIBILITIES ARE REDUCED TO ONE-QUARTER MILE BETWEEN ISLAND CITY AND IMBLER ALONG HIGHWAY 82. THESE CONDITIONS ARE EXPECTED TO CONTINUE. * IMPACTS: TRAVEL WILL ALSO BE IMPACTED BY THE WINDS... ESPECIALLYFOR HIGH PROFILE VEHICLES ON EAST-WEST ORIENTED ROADS. LOOSE OBJECTS OUTDOORS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLOWING DUST ADVISORY IS ISSUED WHEN VISIBILITIES ARE EXPECTED TO RANGE BETWEEN ONE QUARTER MILE AND THREE QUARTERS OF A MILE. MOTORISTS ARE URGED TO USE CAUTION AND SLOW DOWN TO ADJUST FOR REDUCED VISIBILITIES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ050-030900- /O.CON.KPDT.WI.Y.0033.000000T0000Z-111103T0900Z/ WALLOWA COUNTY- INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH...WALLOWA 908 PM PDT WED NOV 2 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY. * TIMING: VERY WINDY CONDITIONS WILL CONTINUE THROUGH TONIGHT THEN DECREASING AFTER MIDNIGHT. * WINDS: SOUTH WINDS OF 25 TO 350 MPH WITH GUSTS TO 45 MPH. STRONGEST WIND WILL BE IN THE SOUTHERN AND EASTERN PORTIONS OF WALLOWA COUNTY. * IMPACTS: TRAVEL WILL BE IMPACTED...ESPECIALLY FOR HIGH PROFILE VEHICLES ON EAST-WEST ORIENTED ROADS. LOOSE OBJECTS OUTDOORS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
700 WWUS76 KPDT 030440 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 940 PM PDT WED NOV 2 2011 ...VERY WINDY CONDITIONS EXPECTED OVER EASTERN OREGON TONIGHT... .A VIGOROUS STORM SYSTEM WILL APPROACH THE PACIFIC NORTHWEST AND TIGHTEN PRESSURE GRADIENTS ACROSS PORTIONS OF THE AREA INTO TONIGHT. THE STORM SYSTEM WILL CREATE WINDY CONDITIONS ESPECIALLY IN THE GRANDE RONDE VALLEY...WALLOWA COUNTY AREAS. ORZ049-030900- /O.CON.KPDT.DU.Y.0001.000000T0000Z-111103T0900Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 940 PM PDT WED NOV 2 2011 ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY... A BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY. * TIMING: VERY WINDY CONDITIONS WILL CONTINUE THROUGH TONIGHT THEN DECREASING AFTER MIDNIGHT. * WINDS: SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 55 MPH. STRONGEST WIND WILL BE IN THE SOUTHERN PORTIONS OF THE GRANDE RONDE VALLEY. * VISIBILITY: TRAINED SPOTTERS HAVE REPORTED LOCAL VISIBILITIES ARE REDUCED TO ONE-QUARTER MILE BETWEEN ISLAND CITY AND IMBLER ALONG HIGHWAY 82. THESE CONDITIONS ARE EXPECTED TO CONTINUE. * IMPACTS: TRAVEL WILL ALSO BE IMPACTED BY THE WINDS... ESPECIALLY FOR HIGH PROFILE VEHICLES ON EAST-WEST ORIENTED ROADS. LOOSE OBJECTS OUTDOORS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLOWING DUST ADVISORY IS ISSUED WHEN VISIBILITIES ARE EXPECTED TO RANGE BETWEEN ONE QUARTER MILE AND THREE QUARTERS OF A MILE. MOTORISTS ARE URGED TO USE CAUTION AND SLOW DOWN TO ADJUST FOR REDUCED VISIBILITIES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ050-030900- /O.CON.KPDT.WI.Y.0033.000000T0000Z-111103T0900Z/ WALLOWA COUNTY- INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH...WALLOWA 940 PM PDT WED NOV 2 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY. * TIMING: VERY WINDY CONDITIONS WILL CONTINUE THROUGH TONIGHT THEN DECREASING AFTER MIDNIGHT. * WINDS: SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. STRONGEST WIND WILL BE IN THE SOUTHERN AND EASTERN PORTIONS OF WALLOWA COUNTY. * IMPACTS: TRAVEL WILL BE IMPACTED...ESPECIALLY FOR HIGH PROFILE VEHICLES ON EAST-WEST ORIENTED ROADS. LOOSE OBJECTS OUTDOORS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
844 WWUS76 KPDT 030849 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 149 AM PDT THU NOV 3 2011 ORZ049-031000- /O.EXP.KPDT.DU.Y.0001.000000T0000Z-111103T0900Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 149 AM PDT THU NOV 3 2011 ...BLOWING DUST ADVISORY WILL EXPIRE AT 2 AM PDT EARLY THIS MORNING... THE BLOWING DUST ADVISORY WILL EXPIRE AT 2 AM PDT EARLY THIS MORNING. WINDS HAVE DECREASED ACROSS THE GRANDE RONDE VALLEY AND BLOWING DUST IS NO LONGER EXPECTED. $$ ORZ050-031000- /O.EXP.KPDT.WI.Y.0033.000000T0000Z-111103T0900Z/ WALLOWA COUNTY- INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH...WALLOWA 149 AM PDT THU NOV 3 2011 ...WIND ADVISORY WILL EXPIRE AT 2 AM PDT EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 2 AM PDT EARLY THIS MORNING. WINDS HAVE DECREASED ACROSS WALLOWA COUNTY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Nov 1, 10:50 AM PDT, 2 hours 6 minutes earlier.
Area forecast discussion, Nov 1, 10:50 AM PDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 1050 AM PDT TUE NOV 1 2011 UPDATED AVIATION .UPDATE...CURRENT FORECAST IS ON TRACK AND NO MAJOR CHANGES TO GRIDDED OR TEXT FORECAST PLANNED FOR THIS MORNING. BIG CONCERN OVER THE NEXT 36 HOURS WILL BE THE UPCOMING POTENTIAL FOR WIND AND SNOW. PRESSURE GRADIENTS WILL TIGHTEN SUBSTANTIALLY OVER EASTERN OREGON WEDNESDAY AND THERE WILL BE A NEED FOR HIGHLIGHTS WITH THE AFTERNOON PACKAGE. STILL EXPECTING SOME SNOW WITH THE NEXT WEATHER SYSTEM WEDNESDAY NIGHT AND THURSDAY BUT RIGHT NOW ACCUMULATIONS ARE LOOKING FOR THE MOST PART TO BE BELOW HIGHLIGHT THRESHOLDS. 78 && .PREV DISCUSSION... /ISSUED 235 AM PDT TUE NOV 1 2011/ SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT. NO MAJOR WEATHER CONCERNS ARE ANTICIPATED FOR THE NEXT 30 HOURS. HIGH PRESSURE ALOFT WILL BRING DRY AND STABLE CONDITIONS. THE EASTERN THIRD OF OREGON AND SE WASHINGTON WILL REMAIN ON THE BACKSIDE OF AN UPPER LEVEL TROUGH AND UNDER A NORTHERLY FLOW ALOFT THIS MORNING. THIS HAS ALLOWED STRATOCUMULUS CLOUDS TO BLANKET THIS AREA EARLY THIS MORNING. THE CLOUD COVER WILL DISSIPATE LATER THIS MORNING...AND SKIES WILL BE MOSTLY SUNNY THROUGHOUT THE FORECAST AREA IN THE AFTERNOON. HAVE INCLUDED FLURRIES FOR THE BLUE MOUNTAINS AND WALLOWAS DUE TO WEAK OROGRAPHIC LIFT ASSOCIATED WITH THE UPPER LEVEL TROUGH. THE NEXT SYSTEM OF CONCERN WILL MOVE ONSHORE ON WEDNESDAY... SPREADING CLOUDS EAST OF THE CASCADES WEDNESDAY AFTERNOON AND EVENING. SW WINDS ALOFT WILL INCREASE AS WELL. SURFACE PRESSURE GRADIENTS WILL TIGHTEN OVER EASTERN OREGON. THIS TYPE OF PATTERN TYPICALLY BRINGS VERY WINDY CONDITIONS OVER THE GRANDE RONDE VALLEY. AT THIS TIME...IT LOOKS LIKE WINDS WILL RANGE FROM 25-35 MPH IN THE SOUTHERN END OF THE VALLEY WEDNESDAY AFTERNOON AND EVENING. A WIND ADVISORY MAY BE REQUIRED SHOULD THE FORECAST REFLECT STRONGER WINDS. THIS PATTERN ALSO HAS A HISTORY OF PRODUCING VERY WINDY CONDITIONS IN THE LONG CREEK AREA. A FEW OTHER AREAS TO MONITOR WILL BE THE WALLOWA VALLEY AND THE BLUE MTN FOOTHILLS. DOWNSLOPE WINDS MAY RESULT IN SUDDEN WIND GUSTS WED AFTERNOON AND EVENING. FOR NOW...WILL SHOW WINDS 15-25 MPH GUSTING TO AROUND 40 MPH FOR THESE AREAS. PRECIPITATION WILL SPREAD FROM WEST TO EAST WEDNESDAY NIGHT AS THE UPPER LEVEL TROUGH PUSHES INTO WESTERN WA/OR. SNOW LEVELS WILL LOWER FROM 2500 FEET OVER SOUTH CENTRAL WASHINGTON TO 3500 FEET IN CENTRAL AND NE OREGON. WISTER LONG TERM...THURSDAY THROUGH MONDAY NIGHT...A TROUGH OF LOW PRESSURE WILL DROP SOUTH OVER THE FORECAST AREA...BRINGING COLDER AIR TO THE REGION. SNOW LEVELS WILL LOWER WITH A CHANCE OF SNOW POSSIBLE ACROSS MOST OF THE AREA EXCEPT FOR THE LOWER COLUMBIA BASIN. THE HIGHEST SNOWFALL AMOUNTS WILL BE IN THE HIGHER ELEVATIONS WHERE 2 TO 4 INCHES OF SNOW MAY BE POSSIBLE. THE TROUGH WILL MOVE EAST ON FRIDAY WITH DECREASING SHOWERS. THIS BREAK WILL BE BRIEF AS THE NEXT TROUGH OF LOW PRESSURE WILL DROP INTO THE REGION ON SATURDAY FOR ANOTHER ROUND OF RAIN AND SNOW SHOWERS. SNOW LEVELS WILL AGAIN LOWER TO 2000-3000 FEET. UNSETTLED WEATHER WILL CONTINUE INTO THE NEW WEEK AFTER THE TROUGH SWINGS EASTWARD ON SUNDAY. DMH AVIATION...18Z VFR CONDITIONS WILL CONTINUE FOR THE NEXT 24 HOURS. SKIES WILL BE MOSTLY CLEAR OVERNIGHT WITH INCREASING HIGH LEVEL CLOUDS. SURFACE WINDS ARE EXPECTED TO REMAIN BELOW 12 KTS AT ALL TAF SITES. HULL && .PRELIMINARY POINT TEMPS/POPS... PDT 50 27 53 38 / 0 0 0 40 ALW 51 32 51 40 / 0 0 0 40 PSC 54 28 54 41 / 0 0 0 50 YKM 50 28 49 37 / 0 0 0 50 HRI 54 26 54 39 / 0 0 0 40 ELN 49 27 49 36 / 0 0 0 60 RDM 47 20 54 32 / 0 0 0 50 LGD 46 23 48 34 / 10 0 0 20 GCD 47 23 49 33 / 0 0 0 20 DLS 54 32 51 42 / 0 0 0 80 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && THREAT INDEX TODAY : GREEN WEDNESDAY : YELLOW THURSDAY : GREEN GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES. YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 78
Hazardous weather outlook, Nov 1, 4:46 AM PDT, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
446 AM PDT TUE NOV 1 2011
ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
021200-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
446 AM PDT TUE NOV 1 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
DRY AND STABLE CONDITIONS ARE FORECAST FOR TODAY AND TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SNOW THURSDAY
EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
KITTITAS VALLEY, YAKIMA VALLEY, FOOTHILLS OF THE BLUE
MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS OF
WASHINGTON, NORTH CENTRAL OREGON, EAST SLOPES OF THE OREGON
CASCADES, GRANDE RONDE VALLEY, WALLOWA COUNTY, FOOTHILLS OF
THE NORTHERN BLUE MOUNTAINS OF OREGON, NORTHERN BLUE MOUNTAINS
OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON, FOOTHILLS OF THE
SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY BASIN, OCHOCO-JOHN
DAY HIGHLANDS
SNOW SATURDAY
EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
KITTITAS VALLEY, YAKIMA VALLEY, FOOTHILLS OF THE BLUE
MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS OF
WASHINGTON, NORTH CENTRAL OREGON, EAST SLOPES OF THE OREGON
CASCADES, GRANDE RONDE VALLEY, WALLOWA COUNTY, FOOTHILLS OF
THE NORTHERN BLUE MOUNTAINS OF OREGON, NORTHERN BLUE MOUNTAINS
OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON, FOOTHILLS OF THE
SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY BASIN, OCHOCO-JOHN
DAY HIGHLANDS
A STRONG COLD FRONT WILL SWEEP ACROSS WASHINGTON AND OREGON
WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. WINDS WILL INCREASE AHEAD
OF THE COLD FRONT...AND IT WILL BE VERY WINDY IN THE GRANDE RONDE
VALLEY AND NEAR LONG CREEK. GUSTY WINDS ARE ALSO POSSIBLE IN THE
JOHN DAY BASIN, WALLOWA VALLEY, AND THE BLUE MOUNTAIN FOOTHILLS. RAIN
WILL SPREAD FROM WEST TO EAST WEDNESDAY AFTERNOON AND EVENING...FOLLOWED
BY RAIN AND SNOW SHOWERS LATE WEDNESDAY NIGHT AND THURSDAY. SNOW
LEVELS WILL LOWER TO NEAR 2000-3000 FEET...AND 2-4 INCHES OF SNOW
ARE EXPECTED OVER THE MOUNTAINS. A SPECIAL WEATHER STATEMENT
(PDXSPSPDT) HIGHLIGHTS THE UPCOMING SYSTEM.
THE SECOND STORM WILL ARRIVE SATURDAY FOR ANOTHER CHANCE OF
MOUNTAIN SNOW AND A LOW ELEVATION RAIN SNOW MIX THROUGH THE
WEEKEND. SNOW LEVELS WILL REMAIN LOW WITH SOME ACCUMULATING SNOW
POSSIBLE OVER THE MOUNTAINS...ESPECIALLY ABOVE 3000 FEET.
UNSETTLED CONDITIONS WILL CONTINUE INTO THE NEW WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED UNTIL LATER IN THE WEEK.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.